8 Side Effects of Giving Antibiotics to Your Pet Dog
As a dog lover, you always want your dog happy and healthy. If your dog is sick, you will give the most effective medicine. Deciding what medicine for your dog is, you always ask about the benefits and risks. One of the medicines that common people usually give to the dog is antibiotics. Before giving them to your dog, it’s a good idea to study about antibiotic and 8 side effects of giving antibiotics to your pet dog. Learn more about antibiotics in our article 3 important things that every owner must know about antibiotics for dogs.
This article has told you what things you should know before giving this medicine to your dog. It not only provides healing or prevention against various types of bacteria, viruses and even fungi, but also it has side effects that you must know. This is what animal owners must be aware. Several effects during or after being given antibiotics will appear to your dog. This is because it not only kills bacteria that cause infection but also kills bacteria needed by the dog’s body function.
There are various types of antibiotics for dogs. Each has potential side effects. In addition, sometimes antibiotics do not function as expected. Side effects of antibiotics in general, namely dogs will feel diarrhea, vomiting, lack of appetite, itching, and so on. These symptoms are common, but you also should carelessly act after you give your dog antibiotics. The main thing before giving your dog antibiotics is to make sure that your dog does not have an allergy to the antibiotic medication. Furthermore, you can consult with your veterinary about how to handle it after taking antibiotics.
Today, if you still don’t know what to do, let you read this article about 8 side effects of giving antibiotics to your pet dog. These 8 side effects common happen to some pet dog. They are :
Many antibiotics will make dogs having stomach. This can usually occur when a dog is given antibiotics, or after taking antibiotics. The side effects, dogs can feel a hard stomachache. As a result, your dog vomits and has diarrhea. Please, make sure do not to give anything for 12 hours after he experiences vomiting. This helps your dog to settle his stomach and make him feel relax. Then, if he is already better, try to give antibiotics with boiled chicken food and rice to your dog.
Although symptoms of vomiting can be a common side effect when taking antibiotics. This can also make you panic. When your dog vomits because of antibiotics, do not rush to conclude the cause is because of the antibiotic. There are two possible causes of vomiting. First, the treatment can make your dog vomiting. Second, vomiting can occur due to antibiotics. Contact your veterinarian immediately if your dog has severe vomiting. It is possible that antibiotics are not fully absorbed by your dog.
Antibiotics will kill bad bacteria, including good bacteria in the dog’s intestinal tract. It is possible that diarrhea will attack your dog’s intestine after taking antibiotics. In general, veterinary can provide probiotics to treat the good bacteria killed in the intestine by antibiotics. The growth of bad bacteria can be inhibited by taking the supplement such as yogurt. Yogurt can help the growth of good bacteria. In addition, you need to maintain your dog’s dietary changes, for example, avoiding to eat corn, wheat, and instant food (not natural).
4. Weakened Immunity
Antibiotics do succeed in treating infections in dogs, but antibiotics can make the dog’s body weak. Antibiotics accidentally kill bacteria in the digestive tract of dogs, regardless of whether they are good or bad. After the dog body absorbs antibiotics, the dog’s intestinal balance will be damage and the immune system weakens.
Often these symptoms decrease for a few days to a week or more when the body becomes accustomed to drugs. For example, metronidazole commonly prescribed by veterinarians. It is also known to have an effect on the brain, especially at high doses. This can cause abnormal dog eye movements, weakness, and spasms. The right type of probiotics can help restore healthy intestines while strengthening your dog’s immune system.
Antibiotics can also make your dog allergic. Reactions of dogs that are allergic to antibiotics include Hives (generally appearing within 30 minutes after taking antibiotics and disappearing within 24 hours), rash, endless scratching caused by itchy skin, watery eyes. Other allergic reactions may also occur because antibiotics cause pets to itch until the skin is red and blistered. A more serious, but rare, allergic drug reaction is anaphylactic shock, with signs including Vomiting and diarrhea, weakness, difficulty breathing. This serious allergy can even cause your dog to die.
6. Liver or Kidney Damage
All drugs must be removed from the body. The liver and kidneys are the organs responsible for this system. Symptoms such as increased thirst and urination, poor appetite, vomiting, diarrhea, and lethargy usually appear when your dog exposes to side effects of drugs involving the liver or kidneys.
7. Swelling and lumps
Side effects of drugs that involve the skin are also a common problem. In some cases, some people give antibiotics using injection, there will be swelling and small lumps developing under the skin. This usually disappears for several days to weeks.
8. Causes Nutrition Deficiency
One role of good bacteria in the body is to help in the manufacture of various nutrients that are very useful for the body. If these good bacteria die because of the use of antibiotics, then the production process of substances needed by the body will be inhibited. The consequences of consuming antibiotics are the lack of Potassium, Magnesium, Zinc, Folic Acid, and various vitamins such as vitamin A and B complex. Not only that, but antibiotics can also cause other health problems, such as anemia, diarrhea, immune system disorders, and so on.
8 side effects of giving antibiotics to your dog above are the main things that you must remember for your dog. This is not a complete list of side effects and others may occur. Remember, if your dog experiences one of the effects as said above, you must take your dog to the vet. Call your vet for medical advice about side effects. Do not give your dog antibiotics without your veterinary prescription and follow the instructions correctly to prevent antibiotic resistance that your dog may experience.